Results 1 to 4 of 4
Help with xanax.
  1. #1
    pittspenguin is offline New Member
    Join Date
    May 2011
    Posts
    7

    Default Help with xanax.

    Ive been on .5 mg of xanax 3x's a day since June. It was prescribed for GAD by my psydoc. I am also going thru CBT with a therapist every two weeks. I wont see my psydoc again until feb. and last saw him in oct. I was just wondering if im starting to have some rebound anxiety or side effects or what with this xanax. When I started out taking it, it was doing me good for a few months...only problem was I developed a hand tremor and that was slight. Now for a few months Ive had a numbness and tingling sensation around my mouth and eyes and my nasal passages are always swollen shut, so I dont know if im having allergies or what..I got an appt with an ENT doc in a few weeks so maybe a CT/Sinus scan can reveal something. I also get muscle twitches in my eyelids and sometimes my biceps. Here lately ive felt extremely tired of the evenings...I usually take the first xanax at 630 am then the second at 230 pm the the other about 930 or 10 before bed..Im just worried that im starting to get addicted to it because I have this numbness tingling in my face that usually starts after my dose wears off...on occasion ive taken a dose an hour early because it kicks in my anxiety and i start to think the worst about my health. Is this extreme tiredness of the evening common..its not every day but happens a couple times a week and with the eyelid twitches and numbness in my upper cheeks and eyes it makes me worried. Im thinking about talking to the receptionist tomorrow to see if I can get my psydoc to put me on a lower dose or klonopin or something because I want to stop xanax but am afraid to just quit cold turkey...does any of these symptoms sound familiar to you guys?

  2. #2
    pittspenguin is offline New Member
    Join Date
    May 2011
    Posts
    7

    Default

    i also forgot to mention ive been edgy feeling and irritable as well.

  3. #3
    meOmy is offline New Member
    Join Date
    Dec 2011
    Posts
    1

    Default Xanax Feedback

    Hi PittsPenguin,

    Based on my own experience, I would say by now you probably have become dependent on Xanax if you've been taking .5mg 3x a day. I was on the exact same dose for about 18 months. From what I learned later, that was really too much to be on, but then again - I can't possibly know how severe your symptoms were.

    I would encourage you to consider lowering your intake to maybe .5 mg per day. However, there are a couple of things I think you need to do first.

    1. You need to switch from Xanax to something that has a longer half-life such as Chlonazapam (sp?). Xanax has the shortest half-life if I remember, which is why you're taking it three times a day. Xanax is a roller coaster ride and is really meant for short term use. Also, benzodiazapenes (sp?) aren't meant to be taken for more than a couple of weeks.

    2. You ABSOLUTELY MUST taper your xanax over a significant period of time. What that amount of time is for you is not known by me, but I did it in 7 months and I suffered VERY badly even at that rate. I wish I had done it right from the beginning.

    3. Learn about water titration if you don't already know what it is.

    I'm not trying to scare you, but you really need to take it slow or you will be taking a chance of losing whatever is important to you.

    The good news is that it can be done and no matter how weird it gets, it is only the withdrawal and it will all get back to normal.

    You probably should have been given an anti-depressant for your anxiety. I'm on Lexapro 20 mg per day and it's helped my anxiety so much that I don't think I'll ever stop taking it. It took me 3 months of Lexapro to overcome the initial side effects, which for me weren't that bad at all.

    I think the feelings you're describing are the feelings of withdrawal and may be a sign your body has become used to that does and now requires more.

    My withdrawal symptoms kicked in after only 24 hours of not taking the xanax and all hell was starting to break loose. Take it from a guy that did it almost all wrong:

    Switch to clonazapam for a couple of weeks and then start a very regimented taper that is VERY slow. Ask your doctor about Lexapro or Paxil as an alternative.

    It's possible your body gets through it better than I did, but I just wouldn't want you to try it fast and go through what I did. Better you take it slow (there's no hurry), so you can continue to work if you work and so you can have a life during that time.

    Last bit of advise.... if you don't take my advise and it gets bad, stop the taper and go back up to your starting dose and stay there for at least a week or even two until everything gets back to normal. Then start over and go slow like you should have the first time.

    I don't like that method for you because if you go too fast and have a bad experience from the beginning, it can be psychologically damaging and make it a lot harder then it needs to be.

    Good luck to you!
    Last edited by ddcmod; 12-22-2011 at 12:30 AM.

  4. #4
    skinart is offline New Member
    Join Date
    Dec 2011
    Posts
    7

    Default

    3 x .5mg a day? Thats 1.5mg a day .... Im currently stuck on sometimes nearly 40mg a day .... I suffer from sever SaD and Schizophrenia and started on .25mg and it wasnt long before I was eating 5 x 2mg bars as soon as I woke up and drinking bourbon to help make the tablets work.

    The problem is your body builds up tolerance to these drugs and you need more and more to make them work ...

    One thing I am lucky with is I can actually cold turkey these Xanax and the only thing I am affected by is not being able to go out in public and do my shopping and stuff like normal ... this is not normal for a Benzo .... I remember coming off Rohypnol large doses and I thought I was going to die, same as Oxys and Perc's .... for some reason I can get straight off the Xanax without sickness or pain ...

    I would try and taper yourself off them ... and although I dont receomend this as you taper off maybe try and have a small alcoholic beverage if you find yourself feeling ???? or have that need to take another pill ... many people may say do not do this as Xanax should be mixed with alcahol .... but it works for me.

    I hope you are able to cut down on your dosage, and I wish you all the best.

    Take care

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22